Alert archive / Kansas / River Flood Warnings in 2016
River Flood Warning 45, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Jul 4, 2016, 2:11 AM CDT for Reno County, Rice County, Kansas. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2016, 2:11 AM CDT (07:11 UTC)
- Expired
- Jul 5, 2016, 1:00 AM CDT
- In force
- 23 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Reno County, KS, Rice County, KS
The radar
The Wichita radar (KICT), 109 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cow Creek (KS) at Lyons (LYNK1). The gauge peaked at 17.92 ft at Jul 4, 2016, 2:00 AM CDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 24.7 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07143300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
382
WGUS43 KICT 040711
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
211 AM CDT MON JUL 4 2016
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Cow Creek Near Lyons affecting Reno and Rice Counties.
...Forecast flooding changed from Moderate to Moderate severity for
the following river in Kansas...
Cow Creek Near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-042111-
/O.NEW.KICT.FL.W.0045.160704T0714Z-160705T0600Z/
/LYNK1.1.ER.160704T0714Z.160704T1200Z.160704T1800Z.NO/
211 AM CDT MON JUL 4 2016
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Cow Creek Near Lyons.
* From early this morning until late tonight.
* At 1:46 AM Monday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and
continue to rise to near 18.2 feet by this morning. The river will
fall below flood stage by this afternoon.
* Impact...At 18.0 feet...Some flooding of low-lying areas and bottom
land agricultural areas occurs, especially along the right bank.
Possible flooding of county roads 6 miles southeast of Lyons may
take place on sections of 20th Road and on 22nd Road.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Lyons 18.0 18.0 Mon 02 AM 16.6 13.3 9.6
&&
LAT...LON 3842 9847 3820 9816 3828 9805 3850 9836
$$
KSC155-159-042110-
/O.CON.KICT.FL.W.0026.000000T0000Z-000000T0000Z/
/HTCK1.2.ER.160703T1430Z.160706T0600Z.000000T0000Z.NR/
211 AM CDT MON JUL 4 2016
The Flood Warning continues for
The Cow Creek Near Hutchinson.
* Until further notice.
* At 1:15 AM Monday the stage was 10.4 feet.
* Flood stage is 9.5 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 11.2 feet by
early Wednesday morning then begin falling.
* Impact...At 11.5 feet...On 82nd Avenue the road floods between
Wilson Road and Pennington Road.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Hutchinson 9.5 10.4 Mon 01 AM 11.0 11.2 11.1
&&
LAT...LON 3820 9816 3796 9786 3806 9777 3827 9805
$$1 follow-up statement
065
WGUS83 KICT 041346
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
846 AM CDT MON JUL 4 2016
...The Flood Warning is cancelled for the following river in
Kansas...
Cow Creek near Lyons affecting Reno and Rice counties.
...The Flood Warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-041416-
/O.CAN.KICT.FL.W.0045.000000T0000Z-160705T0600Z/
/LYNK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
846 AM CDT MON JUL 4 2016
The Flood Warning is cancelled for
The Cow Creek near Lyons.
* At 8:30 AM Monday the stage was 17.8 feet and falling.
* Flood stage is 18.0 feet.
* Forecast...The river crested below flood stage at 18.0 feet and will
fall to 15.9 feet by Tuesday morning.
* Impact...At 18.0 feet...Some flooding of low-lying areas and bottom
land agricultural areas occurs, especially along the right bank.
Possible flooding of county roads 6 miles southeast of Lyons may
take place on sections of 20th Road and on 22nd Road.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Lyons 18.0 17.8 Mon 8 AM 15.9 12.5 9.5
&&
LAT...LON 3842 9847 3820 9816 3828 9805 3850 9836
$$
KSC155-159-050346-
/O.CON.KICT.FL.W.0026.000000T0000Z-000000T0000Z/
/HTCK1.2.ER.160703T1430Z.160706T0600Z.000000T0000Z.NR/
846 AM CDT MON JUL 4 2016
The Flood Warning continues for
The Cow Creek near Hutchinson.
* Until further notice.
* At 8:15 AM Monday the stage was 10.6 feet and rising.
* Flood stage is 9.5 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 11.2 feet by
early Wednesday morning then begin falling.
* Impact...At 11.5 feet...On 82nd Avenue the road floods between
Wilson Road and Pennington Road.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Hutchinson 9.5 10.6 Mon 8 AM 11.1 11.2 11.1
&&
LAT...LON 3820 9816 3796 9786 3806 9777 3827 9805
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Jul 3, 11:19 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 3, 11:19 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1119 PM CDT SUN JUL 3 2016 .UPDATE... Issued at 658 PM CDT Sun Jul 3 2016 Convection continued to develop northeast from Oklahoma into the southeast corner of Kansas at early evening and should persist the next few hours. Therefore have extended the flash flood watch for a few counties until midnight. KED && .SHORT TERM...(This evening through Wednesday night) Issued at 344 PM CDT Sun Jul 3 2016 Tonight: Convective trends continue to be the main issue. Outflow boundary from last nights storms rain has washed back north to near the KS border in southeast KS . Strong-severe convection likely developing just south of the border where heating has pushed temperatures into the upper 80s. With moist airmass remaining over southeast KS, but storm tracks a bit problematic, will keep watch going until expiration and wait for developed to either nix and/or extend. Also expanded mention of fog. Far western sections may clear enough for radiational fog, but areas just east of there will likely have moist/cooler air advecting into warmer/saturated air. Some areas may go dense, but it is not at all clear which areas or timing. Monday-Wednesday: Dry conditions appear on track for the fourth, with temperatures below normal. On Tuesday, elevated moisture, warm air advection and ripple in upper flow may result in scattered thunderstorm. Temperatures will warm on Tuesday as 850MB temperatures increase. With high evaporation and warmer temperatures, heat indices will likely be in the vicinity of 105 for most of the area. Afternoon dewpoint forecast will be key. By this time tomorrow, should have a good idea how much impact the very wet ground will have on dewpoints. warmer and windier conditions are expected on Wednesday with zonal flow and lee trough developing. Also expect lows to increase given increasing night winds. -Howerton .LONG TERM...(Thursday through Sunday) Issued at 344 PM CDT Sun Jul 3 2016 Thursday is a bit more question on maxes, with heights falling a bit. Shortwave moving through the Northern Plains may drive front at least part of the way through the forecast area Thursday night, bringing a chance of storms. With surface front potentially hung up somewhere along northeastern border, with chances for thunderstorms in the vicinity of front and or nocturnal MCS in increasingly northwest upper flow. Temperatures obviously tricky and dependent on clouds/precipitation -Howerton && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1119 PM CDT Sun Jul 3 2016 A combination of stratus build-down and radiational affects will promote IFR/LIFR CIGS and IFR VSBYS in fog overnight across much of central and eventually southeast Kansas. Surface ridge will gradually shift east from central into southeast Kansas early Monday morning with a return southerly flow developing across central Kansas by late morning into Monday afternoon. The fog and stratus CIGS will lift steadily from LIFR/IFR to MVFR by late Monday morning with VFR returning by the afternoon. A few showers will linger in the southeast corner of Kansas tonight, though expected to remain south of the KCNU terminal. KED && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 67 89 73 95 / 10 0 10 20 Hutchinson 65 89 72 96 / 10 0 10 20 Newton 65 87 72 94 / 10 0 10 20 ElDorado 67 86 72 93 / 20 0 10 20 Winfield-KWLD 68 88 73 96 / 20 0 10 20 Russell 61 91 70 100 / 0 0 10 20 Great Bend 62 91 70 99 / 0 0 10 20 Salina 64 89 71 98 / 10 0 10 20 McPherson 64 89 72 96 / 10 0 10 20 Coffeyville 70 86 74 95 / 50 10 10 10 Chanute 68 84 74 94 / 40 10 10 10 Iola 67 84 73 93 / 30 10 10 10 Parsons-KPPF 69 86 74 94 / 40 10 10 10 && .ICT Watches/Warnings/Advisories...None. && UPDATE...KED SHORT TERM...PJH LONG TERM...PJH AVIATION...KED
Hazardous weather outlook, Jul 3, 11:39 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1139 PM CDT SUN JUL 3 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-050445- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1139 PM CDT SUN JUL 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A FEW THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS SOUTHEAST KANSAS. HOWEVER THE RISK FOR STRONG STORMS AND HEAVY RAINFALL HAS DIMINISHED. FLOOD WARNINGS REMAIN IN EFFECT FOR SEVERAL COUNTIES AND AREA RIVERS IN CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS DUE TO RECENT EXCESSIVE RAINFALL. AREAS OF FOG WILL FORM ACROSS MUCH OF THE AREA OVERNIGHT. THE FOG MAY REDUCE VISIBILITIES TO JUST UNDER ONE MILE AT TIMES IN LOW-LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AREAS OF FOG ARE POSSIBLE ACROSS CENTRAL AND SOUTH CENTRAL KANSAS MONDAY MORNING. VISIBILITIES COULD BE AS LOW AS THREE-QUARTERS OF A MILE AT TIMES. AFTERNOON HEAT INDICES OF 100 TO 110 ARE FORECAST BOTH TUESDAY AND WEDNESDAY...AND 100 TO 105 ON THURSDAY AND FRIDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE AREA ON TUESDAY AND TUESDAY NIGHT...AND AGAIN THURSDAY NIGHT INTO SATURDAY. THE THREAT FOR WIDESPREAD SEVERE WEATHER IS LOW ON TUESDAY AND TUESDAY NIGHT. STRONG STORMS WILL BE POSSIBLE DURING THE THURSDAY NIGHT THROUGH SATURDAY. HEAT INDICES OF 100 TO 105 DEGREES WILL BE POSSIBLE DURING THE AFTERNOON HOURS TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 9:58 AM CDT | Areal Flood Warning | ICT | McPherson | 27 hr |
| Jul 4, 3:44 PM CDT | Heat Advisory | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 15 more | 28 hr |
Nearby
River Flood Warnings in Kansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.